Jump to content
Acne.org
  • entries
    2
  • comments
    3
  • views
    2,027

About this blog

Long time sufferer of acne - finally started Claravis

Entries in this blog

 

Week 7 Of Accutane - And Feelin' Good!

Hello all! Just wanted to write an update (as it has been awhile since my last entry). I'm on my 7th week of Claravis. My skin is starting to look AMAZING. I have pictures from my first day on Claravis, and pictures of my face now - sooooo much clearer! And the red spots are starting to disappear as well. I "broke out," with 2 zits on my neck/chin region (normal area for me), but they healed up very quickly - 10x's more quickly than not being on Claravis. The strange part was that I hadn't had a zit in 3 weeks - and I somehow grew 2 overnight. Could be that monthly "frenemy" that girls have... I've been feeling ok - maybe a little tired here and there, and definitely more thirsty (no crazy emotional mood swings or anything). I think last month, I had it in my mind that I would be sad, upset, crazy, etc...and I was just waiting to feel some of those things. I don't feel "out of sorts," or any different than my normal self. And I've definitely pushed any ideas out of my mind that I'll be sad, or that the drug will make me overly emotional. I am a firm believer that the emotional side effects that some women experience while on this medication, are secondary to hormonal birth control - I say this because I used to be on hormonal birth controls (tried all of them), and each and every one of them made me an emotional wreck... I have my lab work this weekend, and I've been drinking more alcohol this past week than I have in the previous weeks while on the medication (so I'm kinda nervous). I've been really stressed at work, and got some bad news about my mom's health. Thank goodness she is only a short drive away (an hour). I've been very emotional over the past few days because of this news, but it is to be expected. I also have a ruptured ear drum (which makes it difficult to hear), which isn't healing, so I'm afraid that I may have to get surgery (another stressor). I absolutely love to swim, but I can't with this ruptured ear drum, and being on Claravis completely dries me out. Has anyone gone swimming in a chlorine filled pool or saline filled pool while on Claravis? How much more dry was your skin? Also, anyone ever had a ruptured ear drum? How long did it take to heal? Were you able to do anything to protect your ear from water getting in it while it was healing? If so, what did you use? Did you have to go through surgery to fix it? Nothing too extreme with physical side effects. Just the normal dry lips, and dry areas around the mouth. During the work day, I've been using Jane Iredale's hydration spray, which works fairly well (because I have makeup on, if I were to moisturize, it would make the makeup clumpy and gross). The inside of my nose is pretty raw - and using a q-tip and putting vaseline in both nares each night before bed helps moisturize the area. I also have some ezcema looking spots on my arms, and a rash that comes and goes on my hands (depending how often I wash my hands, then immediately use moisturizer - I work at a hospital, so I'm constantly washing my hands). I'm a little nervous about my labs coming up - but I'll keep everyone posted on how they turn out. Anyone who has questions, or answers to my questions, I'd love to hear from you. Best of luck to anyone out there who is going through the journey to clear skin! I'm hopeful that you'll have as much (or more!) success than I

JennJenn

JennJenn

03/28/2012

Last Reply:
03/29/2012

 

End Of The First Month...

Hello! Just wanted to introduce myself. I'm a 29 year old white female with a history of moderate to severe cystic acne on my face/neck for 12 years. No underlying health issues and I exercise regularly. I have tried everything available - topical treatments, switching birth controls, antibiotics, photodynamic therapy - you name it, I've tried it. I've always had sensitive skin, so I've grown up using hypoallergenic and noncomedogenic products on my face (and body). Anytime I used anything strong, it would send my face into a frenzy of irritation, often making me break out even more. After going through everything (like most of us do!), I finally broke down, and decided to try Claravis (Accutane). The idea had been offered to me years ago by my dermatologist, however, I was entering grad school, and didn't want to deal with any possible side effects at the time. The idea came back to me after my boyfriend told me he was on it when he was a teen. Since I was afraid of the side effects, he eased my mind, and agreed to keep an eye out on me for any abnormal behaviors or changes in me (we live together). Now, I can proudly say, that I've just finished my first month of Claravis, 30 mg/day. The doctor has increased the dosage now to 60 mg/day (had my monthly appointment today). My side effects in the first month were: mild changes in vision (distance has always been poor, it's worse now), dryness around my mouth, red, cracked lips, bloody nose (only 2 times), increased thirst, increased sleep (maybe in the past week, only because of my period). Also, today only - noted a rash on my hands...however, I work in a hospital and use strong hand wash and strong foam antibacterial which the dermatologist said was most likely the cause of the rash. It burned a little bit when I put lotion on in. He gave me some prescription strength cortisone to put on it - will let you know how it is tomorrow. I'm open for questions!

JennJenn

JennJenn

03/06/2012

Last Reply:
03/07/2012

×